Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Grand Rapids, MI

June 26, 2021

NWS Grand Rapids, MI issued this small craft advisory at Jun 26, 2021, 3:32 AM EDT. It took effect at Jun 26, 2021, 6:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 3:32 AM EDT (07:32 UTC)
In effect from
Jun 26, 2021, 6:00 PM EDT
Expired
Jun 27, 2021, 4:00 PM EDT
In force
22 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

970 
WHUS73 KGRR 260732
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
332 AM EDT Sat Jun 26 2021

LMZ846>848-261545-
/O.CON.KGRR.MF.Y.0003.000000T0000Z-210626T1500Z/
/O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
332 AM EDT Sat Jun 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
EDT SUNDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than one nautical mile. For the Small Craft 
  Advisory, south winds 10 to 20 knots with gusts up to 25 knots 
  and waves 2 to 5 feet expected.

* WHERE...Holland to Pentwater.

* WHEN...For the Dense Fog Advisory, until 11 AM EDT this 
  morning. For the Small Craft Advisory, from 6 PM this evening 
  to 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ844-261545-
/O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1400Z/
St Joseph to South Haven MI-
332 AM EDT Sat Jun 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 2 to 3 feet expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...From 6 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845-261545-
/O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/
South Haven to Holland MI-
332 AM EDT Sat Jun 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 2 to 4 feet expected.

* WHERE...South Haven to Holland MI.

* WHEN...From 6 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ849-261500-
/O.CON.KGRR.MF.Y.0003.000000T0000Z-210626T1500Z/
Pentwater to Manistee MI-
332 AM EDT Sat Jun 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Areas of dense fog over Lake Michigan.

* WHERE...Holland to Manistee.

* WHEN...Until 11 AM EDT Saturday.

* IMPACTS...Low visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
5 follow-up statements
881 
WHUS73 KGRR 261947
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
347 PM EDT Sat Jun 26 2021

LMZ844-270400-
/O.CON.KGRR.SC.Y.0052.210626T2200Z-210627T1400Z/
St Joseph to South Haven MI-
347 PM EDT Sat Jun 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WHAT...Southwest winds increasing to 15 to 25 knots tonight.
  Waves building to 2 to 4 feet overnight.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>848-270400-
/O.CON.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
347 PM EDT Sat Jun 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...Southwest winds increasing to 15 to 25 knots tonight.
  Waves building to 3 to 5 feet.

* WHERE...South Haven to Pentwater.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS73 KGRR 270552
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
152 AM EDT Sun Jun 27 2021

LMZ844-271400-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1400Z/
St Joseph to South Haven MI-
152 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 25 knots. Waves 2 to 4 feet. 

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>848-271400-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1800Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
152 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet.

* WHERE...South Haven to Pentwater.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
765 
WHUS73 KGRR 270724
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
324 AM EDT Sun Jun 27 2021

LMZ844-271400-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1400Z/
St Joseph to South Haven MI-
324 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 25 knots. Waves 2 to 4 feet.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>848-271530-
/O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1800Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
324 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet.

* WHERE...South Haven to Pentwater.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
531 
WHUS73 KGRR 271609
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1209 PM EDT Sun Jun 27 2021

LMZ845>848-272000-
/O.EXT.KGRR.SC.Y.0052.000000T0000Z-210627T2000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
1209 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...South Haven to Pentwater.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
229 
WHUS73 KGRR 271958
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
358 PM EDT Sun Jun 27 2021

LMZ845>848-272100-
/O.EXP.KGRR.SC.Y.0052.000000T0000Z-210627T2000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
358 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Winds and waves are in the process of subsiding and therefore the
Small Craft Advisory will be allowed to expire at 400pm.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 3:31 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 26, 3:31 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
331 AM EDT Sat Jun 26 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 304 AM EDT Sat Jun 26 2021

- Flood risk continues into Sunday morning

- Severe potential today and Sunday

&&

.DISCUSSION...(Today through next Friday)
Issued at 304 AM EDT Sat Jun 26 2021

- Flood risk continues into Sunday morning

Deep southwest flow will continue to advect a very moist airmass
into the CWA during this time. PWAT values will remain around 2
inches. LCL values will be low and the CAPE thin and deep which
will support efficient rainfall. A low level jet will focus the
development of bands of showers and storms...while aloft
diffluence is noted. This pattern remains largely in place through
the period. It is already saturated from the recent very heavy
rain and streams are rising in many locations. Thus flooding is
possible...especially where any cells repeat over the same area.

- Severe potential today and Sunday

Deep layer shear increases this afternoon as surface based
instability builds. This occurs as another With low lcl's and
elevated helicity values we will need to monitor the tornado risk
in addition to damaging winds. Models are showing a low level jet
nosing in during the afternoon. Thus a risk for organized
convection is forecast to develop. The main time window looks to
be 18z to 02z. SPC has raised the risk to slight for the day 1
outlook.

We are less confident on the potential for severe weather on
Sunday. We do develop some instability but there appears to be
less focus. Deep layer shear is elevated but the main instability
axis may be south of the CWA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 131 AM EDT Sat Jun 26 2021

The area of showers and thunderstorms in far Southern MI and
Northern IN...is expected to lift northward through the TAF sites
through daybreak. IFR and lower conditions are possible with any
heavier downpour. We have included these in the forecast as a
result. Then IFR cloud cover and numerous showers are expected
through the day with a few storms developing mainly this
afternoon/evening. Perhaps a lull in the activity develops this
evening...but MVFR cloud cover will likely linger.

&&

.MARINE...
Issued at 304 AM EDT Sat Jun 26 2021

We will hoist a small craft advisory for the increasing winds and
waves for later today for parts of the nearshore forecast area. A
risk for dense fog will persist as well given the very moist
airmass over the cooler waters.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch through Sunday morning for MIZ050>052-056>059-
     064>067-071>074.

LM...Dense Fog Advisory until 11 AM EDT this morning for LMZ846>849.

     Small Craft Advisory from 6 PM this evening to 2 PM EDT Sunday
     for LMZ845>848.

     Small Craft Advisory from 6 PM this evening to 10 AM EDT Sunday
     for LMZ844.

&&

SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJS
Hazardous weather outlook, Jun 25, 10:15 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1015 PM EDT Fri Jun 25 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1015 PM EDT Fri Jun 25 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

The risk for thunderstorms and locally heavy rainfall will return
late tonight. Urban and poor drainage flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

As multiple rounds of heavy rain occur...the risk for flooding
will be on the rise. This will include urban and poor drainage
areas...small streams and the rivers.

A marginal risk for severe thunderstorms exists both Saturday and
Sunday. The primary hazard is damaging winds but an isolated tornado
risk could develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon and evening.

LMZ844>849-260815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1015 PM EDT Fri Jun 25 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

Areas of dense fog will impact parts of Lake Michigan tonight,
mainly north of Holland. A few thunderstorms could occur late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Through much of the period...thunderstorms will be possible. Near
any thunderstorms cloud to water lightning strikes and gusty
winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need Saturday afternoon and evening.

In the hours before

Local storm report, Jun 25, 9:41 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       DORR                    42.73N 85.72W
06/25/2021  M2.75 INCH       ALLEGAN            MI   PUBLIC

            2 DAY TOTAL.

&&
Local storm report, Jun 25, 10:07 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       ADA                     42.96N 85.49W
06/25/2021  M2.73 INCH       KENT               MI   PUBLIC

&&
Local storm report, Jun 25, 10:11 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       3 NNE GRAND RAPIDS      42.99N 85.63W
06/25/2021  M3.35 INCH       KENT               MI   PUBLIC

            2 DAY TOTAL.

&&
Local storm report, Jun 25, 10:47 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HEAVY RAIN       2 SSW COMSTOCK PARK     43.01N 85.69W
06/25/2021  M1.50 INCH       KENT               MI   BROADCAST MEDIA

            2.60 2 DAY TOTAL.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:57 PM EDTMarine Dense Fog AdvisoryGRR14 hr
Jun 26, 11:37 AM EDTAreal Flood AdvisoryGRRAllegan, Ionia, Kent, Montcalm, Ottawa4 hr
Jun 26, 12:56 PM EDTSpecial Marine WarningGRR3 hr
Jun 26, 2:36 PM EDTAreal Flood AdvisoryGRRMuskegon4 hr
Jun 26, 3:10 PM EDTAreal Flood WarningGRRAllegan, Barry, Ionia, Kalamazoo, Kent, Montcalm and 2 more43 hr
Jun 26, 3:25 PM EDTSevere Thunderstorm WarningGRRAllegan57 min
Jun 26, 3:31 PM EDTSevere Thunderstorm WarningGRRMecosta59 min
Jun 26, 3:39 PM EDTTornado WarningGRRClare, Isabella, Mecosta15 min
Jun 26, 3:49 PM EDTBeach Hazards StatementGRRAllegan, Muskegon, Oceana, Ottawa, Van Buren24 hr
Jun 26, 4:44 PM EDTTornado WarningGRRIonia31 min
Jun 26, 4:55 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Kalamazoo65 min
Jun 26, 4:58 PM EDTTornado Warning Tornado observedGRRCalhoun, Eaton47 min
Jun 26, 5:05 PM EDTTornado WarningGRRClinton28 min
Jun 26, 5:20 PM EDTSevere Thunderstorm WarningGRRIngham55 min
Jun 26, 5:29 PM EDTTornado WarningGRRCalhoun, Kalamazoo61 min
Jun 26, 5:30 PM EDTSevere Thunderstorm WarningGRRClinton17 min
Jun 26, 5:32 PM EDTTornado Warning Tornado observedGRRIngham58 min
Jun 26, 5:43 PM EDTTornado WarningGRREaton32 min
Jun 26, 5:45 PM EDTAreal Flood AdvisoryGRRCalhoun, Clinton, Eaton, Ingham, Jackson2 hr
Jun 26, 6:12 PM EDTTornado WarningGRRCalhoun, Eaton, Ingham, Jackson63 min
Jun 26, 6:28 PM EDTTornado WarningGRRIngham32 min
Jun 26, 7:14 PM EDTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson61 min
Jun 26, 7:54 PM EDTSevere Thunderstorm WarningGRRVan Buren51 min

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.